Buffalo, NY
A 28-year-old female asked:

I was recently switched from my birth control aviane to falmina. both are generic but i'm noticing a decrease in libido...could the switch be a cause?

2 doctor answers2 doctors weighed in
Dr. Marsha Nunley
Internal Medicine 38 years experience
Yes: Most oral ocp can cause decreased libido. These are very similar with the falima having a slightly smaller amount of Levonorgestrel (symnthetic progestin). Either one could do it.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Robert Greer
Family Medicine 46 years experience
Yes: But if you have been on the new pill for a short time give your system a time to adjust.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 28-year-old female asked:
Recently gave birth, now my libido is sky high. So much so, i become angry if not satisfied, frequently. Is this normal or out of control?
Dr. Pamela Pappas
Psychiatry 44 years experience
Libido: After giving birth, it's advisable to wait a few weeks before having intercourse. However, there are certainly other ways to pleasure yourself or be ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 30-year-old member asked:
Is there a reason why I am having changes in my libido while on birth control?
Dr. Jeffrey Desarbo
Psychiatry 22 years experience
Hormones: Birth control pills alter your hormone levels and effects many people in different ways including the possibility of lowering you testosterone levels ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 23-year-old female asked:
I started using birth control pills since menstruation arrived (2 days ago), can I suspend them now? I don't tolerate that and my libido decreases
Dr. Lynne Weixel
Clinical Psychology 38 years experience
Yes, but remember...: You will not be protected from becoming pregnant. Please do consult with the doctor who prescribed the pills to let them know what you experienced and... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Barry Marged
A Verified Doctor commented
A US doctor answered Learn more
there are other reasonably reliable methods of birth control: diaphragm with spermacides, IUD if you've been pregnant before; Talk to your GYN for options
May 6, 2014
A 22-year-old female asked:
Does the trinessa (norgestimate and ethinyl estradiol) birth control pill cause lack of libido?
Dr. Heidi Fowler
Psychiatry 27 years experience
Although I was: Not able to find loss of libido as a specific side effect of trinessa, (norgestimate and ethinyl estradiol) it can cause depression ; fatigue. Decreas... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 21-year-old female asked:
I'm on birth control pill (gestoden and etynyloestradiol) and my sex drive decreased significantly. Is there any supplement that is safe to take with birth control that i could try to take to boost my libido? Maca, ginseng, something like that?
Dr. Birendra Tandan
Urology 36 years experience
No. Pl dont take any supplements as they are ineffective, unregulated, expensive and a waste of money. Discuss your problem with your doc and maybe th... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jul 15, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.